Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 10, 2007, 6:16 PM MST for Pima County, Arizona. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 6:16 PM MST (01:16 UTC)
- Expired
- Aug 10, 2007, 7:00 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:20 PM MST | HAIL 0.88 | 7 N Tucson, AZ | OFF DUTY NWS EMPLOYEE REPORTED AT LEAST NICKEL SIZE HAIL AT THE FOOTHILLS MALL. LARGER HAIL PIECES WERE PRESENT AS WELL. |
| Aug 10, 6:26 PM MST | HAIL 0.75 | 8 Nw Tucson, AZ | PENNY SIZE HAIL REPORTED BY A TRAINED SPOTTER. |
| Aug 10, 6:28 PM MST | HAIL 0.75 | 8 N Tucson, AZ | THREE QUARTER INCH HAIL AT INA AND LA CHOLLA. |
| Aug 10, 6:30 PM MST | TSTM WND DMG | 4 N Tucson, AZ | POWER LINES REPORTED DOWN AT ORACLE ROAD AND RIVER ROAD. |
| Aug 10, 6:34 PM MST | TSTM WND DMG | 5 Wnw Catalina Foothill, AZ | TREES DOWNED DUE TO STRONG THUNDERSTORM WINDS AT ORACLE ROAD AND INA ROAD. LARGEST TREE ABOUT 6 INCH DIAMETER AND OTHER 4 TO 5 INCH DIAMETERS. |
| Aug 10, 6:50 PM MST | TSTM WND DMG | 5 N Tucson, AZ | 7 TO 10 TREES DOWNED AT INA AND LA CANADA. TREES ARE UP TO 12 INCHES IN DIAMETER LARGE. |
| Aug 10, 6:55 PM MST | TSTM WND DMG | 5 N Tucson, AZ | TWO LARGE TREES UPROOTED AND ON ROADWAY AT INA AND SHANNON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 110116 SVRTWC AZC019-110200- /O.NEW.KTWC.SV.W.0060.070811T0116Z-070811T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 616 PM MST FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF ORO VALLEY... * UNTIL 700 PM MST * AT 609 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORO VALLEY...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN PIMA COUNTY AT 630 PM MST LAT...LON 3220 11086 3240 11080 3248 11109 3230 11114 $$ WEATHER.GOV/TUCSON ELSLAGER
2 follow-up statements
000 WWUS55 KTWC 110123 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 622 PM MST FRI AUG 10 2007 AZC019-110200- /O.CON.KTWC.SV.W.0060.000000T0000Z-070811T0200Z/ PIMA AZ- 622 PM MST FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 614 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING AT LEAST NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTH OF ORO VALLEY...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN PIMA COUNTY AT 640 PM MST LAT...LON 3220 11086 3240 11080 3248 11109 3230 11114 $$ ELSLAGER
000 WWUS55 KTWC 110154 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 654 PM MST FRI AUG 10 2007 AZC019-110204- /O.EXP.KTWC.SV.W.0060.000000T0000Z-070811T0200Z/ PIMA AZ- 654 PM MST FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY EXPIRES AT 700 PM MST... LAT...LON 3220 11086 3240 11080 3248 11109 3230 11114 $$ ELSLAGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:10 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 2:10 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST FRI AUG 10 2007 .SYNOPSIS...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA INTO THE WEEKEND AS A MORE FAVORABLE SOUTHEASTERLY FLOW RETURNS. THERE SHOULD BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 35-55 DBZ ECHOES OVER PORTIONS OF THE TOHONO OODHAM NATION AT 2105Z. OTHER SCATTERED ECHOES WERE OVER SANTA CRUZ COUNTY AND ACROSS THE WHITE MOUNTAINS. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED CYCLONIC CIRCULATION FEATURE MOVING NWWD OVER NRN SONORA. CONVECTIVE CELLS WERE GENERATING AHEAD OF THIS SYSTEM...AS WELL AS ALONG THE DEMARCATION BETWEEN VERY DRY AIR WEST...AND DEEPER MOISTURE ARCING NEWD OVER SE AZ AS DEPICTED NICELY VIA WATER VAPOR IMAGERY. 10/12Z GFS INITIALIZED THE CYCLONIC CIRCULATION FEATURE QUITE WELL. COCHISE COUNTY...NERN SONORA...NWRN CHIHUAHUA AND SWRN NM PRESENTLY IN SUBSIDENCE AREA BEHIND VORT MAX GIVEN THE PRESENT PAUCITY OF CELLS OR EVEN CUMULOFORM CLOUDS. HOWEVER...CURRENT ACTIVITY MAY BE PRELUDE OF THINGS TO COME FOR THE TUCSON METRO AREA SEWD LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...AS WATER VAPOR IMAGERY DEPICTED NEXT CYCLONIC CIRCULATION SYSTEM MOVING FAIRLY QUICKLY NWWD ACROSS FAR ERN SONORA INTO CENTRAL CHIHUAHUA. ALSO...CONVECTIVE ACTIVITY HAD DEVELOPED DURING THE PAST HOUR ALONG MOIST/DRY MID-LEVEL BOUNDARY OVER S CENTRAL NM AS WELL AS CENTRAL CHIHUAHUA. THE UPSHOT...WILL REFLECT SCATTERED SHOWERS/TSTMS THIS EVENING ACROSS MOST OF THIS FORECAST AREA. BELIEVE BULK OF ACTIVITY WILL END AROUND MIDNIGHT OR SO...ALTHOUGH WILL STILL MAINTAIN LOW-GRADE POPS AFTER MIDNIGHT MOST SECTIONS. UPPER HIGH PROGGED TO BE CENTERED OVER THE CENTRAL CONUS PLAINS INTO THE MIDDLE OF NEXT WEEK...THEN SHIFT TOWARD THE FOUR CORNERS REGION BY LATE NEXT WEEK AS TROUGH DEEPENS OVER THE NERN CONUS. ALTHOUGH AMPLE MOISTURE TO PREVAIL...THOUGH PERHAPS NOT AS MUCH AS EXPERIENCED DURING THE LATTER PART OF JULY INTO EARLY AUGUST...WILL MAINTAIN INHERITED FORECASTS OF ESSENTIALLY DAILY CLIMATOLOGICAL POP COVERAGE THIS FORECAST PERIOD. DAYTIME MAX TEMPS EXPECTED TO BE EITHER NEAR OR SLIGHTLY ABOVE NORMAL THIS WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...SCATTERED TSRA ACROSS SE AZ THIS EVENING...WITH BULK OF TSRA EXPECTED TO END BY 11/09Z OR SO. CIGS ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8 KFT AGL...THOUGH CIGS AS LOW AS 3 KFT AGL WITH THE STRONGEST TSTMS. MAINLY SCT CLOUD DECK ABOVE 12 KFT AGL AFTER 10/09Z INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Aug 10, 6:10 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.